A Case Report of Streptomycin Induced Cochlear Toxicity in Tuberculosis Patients

Authors

  • Ambika Nand Jha Doctor of Pharmacy, Department of Pharmacy Practice, Indubhai Patel College of Pharmacy & Research Centre, Dharmaj Anand, Gujarat, India
  • Akshay H Shah Associate Professor Department of Pharmacology, Indubhai Patel College of Pharmacy & Research Centre, Dharmaj, Anand, Gujarat, India
  • Upama N Trivedi Associate Professor, Department of Pharmacology, Indubhai Patel College of Pharmacy & Research Centre, Dharmaj, Anand, Gujarat, India
  • Jignesh S Patel Assistant Professor, Department of Pharmaceutics, Indubhai Patel College of Pharmacy & Research Centre, Dharmaj, Anand, Gujarat, India

DOI:

https://doi.org/10.3329/bjid.v7i2.51515

Keywords:

Aminoglycoside; cochlear toxicity; vestibular toxicity; ototoxicity; tuberculosis

Abstract

Streptomycin is a semi-synthetic, oldest aminoglycoside. It is the first line drug for tuberculosis. It may adversely produce ototoxicity, nephrotoxicity, neuromuscular blockage. The initial isolation of streptomycin from Streptomyces griseus. A 51 year old female visited to the medicine OPD in hospital. On presentation she complained of vomiting and vertigo from last few days. The patient recently diagnosed for Pulmonary TB by chest X-ray 3 month back. She taken streptomycin 0.75mg IV bid. As these were the new symptoms, the physician requested for otolaryngologist consultation to rule out the other causes and was insignificant. But the audiometry report showed hearing loss. The ototoxicity caused by aminoglycosides is permanent and can negatively affect the individual’s quality of life. The early detection, management and therapeutic approaches for prevention of hearing loss is crucial. Reporting here is an interesting case of streptomycin induced cochlear toxicity.

Bangladesh Journal of Infectious Diseases 2020;7(2):99-101

Downloads

Download data is not yet available.
Abstract
553
PDF
299

Downloads

Published

2021-01-20

How to Cite

Jha, A. N., Shah, A. H., Trivedi, U. N., & Patel, J. S. (2021). A Case Report of Streptomycin Induced Cochlear Toxicity in Tuberculosis Patients. Bangladesh Journal of Infectious Diseases, 7(2), 99–101. https://doi.org/10.3329/bjid.v7i2.51515

Issue

Section

Case Reports